[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IP] Worried - Neuropathy?



On Fri, 30 Apr 2004 12:18:25 -0400, you wrote:

>>I appreciate any input you can give me based on your experience. 

I'm no MD or anything, but that sounds to me more like a local inflammation of
some sort than neuropathy.  Pain that i've experienced from neuropathy tends to
be at the surface (skin pain), or somewhat diffuse in area, rather than
 localized to one place, and also the neuropathy pains I've felt also do not
tend
to either be affected much by movement, nor much helped by things like Alieve,
which DOES have a fine effect on inflammation related joint pains and the like.
 and though some folks get intense pain from neuropathies, most of my
experiences
have been of reduced sensations and numbness rather than just pain.  When I've
felt pain, it also seems associated with other areas that are numb or dulled,
kind of as though the painful sensations are trying to fill in for the
sensations that are not there as they should be.

And while your experience may differ, if it IS an inflamed tissue, such as a
ligament, tendon, or something like that rather than just a bruised muscle
(which heals faster), it can sometimes take weeks for it to go away.  I find
 (and this also as advice from my brother, who IS an MD) that it can be
necessary
to take the Aleive (naproxin sodium) for some time after the pain appears to go
away while on the drug.  I go off it too soon, and it comes back.  Because the
 drug reduces the actual inflammation, in addition to dulling the pain, going
off
it too soon lets the tissues swell up again, perhaps again aggravating the
situation again, so don't be in too much hurry to stop the drug as soon as the
symptoms get a little better.  Do pay attention to the warnings on the label
regarding especially, stomach upset etc, as it can cause the same type or
increased tendency to stomach bleeding as aspirin can.  And while you should
verify this with your doctor, I'm told one can safely take twice the label
dosage of naproxin sodium.  To get the over the counter safety ratings, they
 specify one pill at a time, twice a day. I'm told you can safely double that in
most situations.  But as I said, check that with your doctor or pharmacist, as
your situation may vary.

One other comment I'd have is that 15 to 20 years into the disease is about the
 time when I also began experiencing significant numbness in my legs and feet,
as
well as skin changes in my shins.  So it IS possible that this is neuropathy
related.  it just doesn't quite sound like it to me.

hope that helps.

Peter
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org